Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2007, 7:42 PM MDT for Harding County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:42 PM MDT (01:42 UTC)
- Expired
- Jun 17, 2007, 8:31 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 96 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 180143
SVRABQ
NMC021-180245-
/O.NEW.KABQ.SV.W.0110.070618T0142Z-070618T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
742 PM MDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 845 PM MDT
* AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTH CENTRAL HARDING COUNTY...OR ABOUT 21 MILES SOUTHEAST OF
MOSQUERO...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN HARDING COUNTY INCLUDING HIGHWAY 39...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.
LAT...LON 3555 10337 3542 10337 3540 10339 3540 10362
3543 10362 3543 10371 3558 10381 3567 10365
$$
DPORTER2 follow-up statements
000
WWUS55 KABQ 180201
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT SUN JUN 17 2007
NMC021-180245-
/O.CON.KABQ.SV.W.0110.000000T0000Z-070618T0245Z/
HARDING-
801 PM MDT SUN JUN 17 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARDING COUNTY UNTIL 845 PM MDT...
AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER SOUTHEASTERN HARDING COUNTY...OR ABOUT 25 MILES
NORTHEAST OF TUCUMCARI...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN HARDING COUNTY INCLUDING HIGHWAY 39...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3558 10337 3542 10337 3540 10339 3540 10362
3543 10362 3543 10371 3548 10374 3566 10352
$$
DPORTER000
WWUS55 KABQ 180231
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
832 PM MDT SUN JUN 17 2007
NMC021-180242-
/O.CAN.KABQ.SV.W.0110.000000T0000Z-070618T0245Z/
HARDING-
832 PM MDT SUN JUN 17 2007
...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN HARDING
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3558 10337 3542 10337 3540 10339 3540 10362
3543 10362 3543 10371 3548 10374 3566 10352
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 17, 2:29 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MDT SUN JUN 17 2007 .DISCUSSION... IT APPEARS THAT THE DRIER AIR ADVECTING IN FROM ARIZONA HAS WON OUT AS CUMULUS ACTIVITY IS QUITE A BIT LESS VERSUS YESTERDAY AT THIS TIME. SAME TREND FOR LIGHTNING ACTIVITY WITH MOST PRONOUNCED ACROSS THE EAST SLOPES OF THE SANGRES AND SACRAMENTO MOUNTAINS. ADJUSTED POP AND WX FIELD ACCORDINGLY FOR TONIGHT. LEFT SOME TOKEN DRIER STORMS ACROSS THE GILA COUNTRY AND PORTIONS OF SOCORRO COUNTY PER LATEST VISIBLE IMAGERY. LOOK FOR MOST OF THE ACTIVITY TO DIE DOWN FAIRLY EARLY. DID LEAVE SOME CHICKEN 10 POPS FOR THE EASTERN PLAINS AFTER MIDNIGHT TONIGHT JUST IN CASE THERE WERE SOME RESIDUAL OUTFLOWS WHICH COULD INTERSECT AND CREATE SHORT LIVED CELLS. BREEZINESS WILL ALSO ABATE DURING THE EARLY TO MID EVENING HOURS AS THE SUN GOES DOWN. UPPER RIDGE WILL BE THE MAIN PLAYER THE NEXT FEW DAYS WITH SOME BACK DOOR FRONTAL SURGES TRYING TO UNDERCUT IT. STILL LOOKS LIKE MOST OF THE HIGHER LEVEL MOISTURE WILL ENTER INTO THE PICTURE ACROSS THE WEST TUESDAY AND WEDNESDAY. DID HOWEVER KEEP SLIGHT CHANCES FOR THE GILA COUNTRY MONDAY AFTERNOON AND EVENING JUST IN CASE THE MOISTURE GETS INTO CWFA QUICKER THAN ANTICIPATED. MAINLY HIGH BASED SHOWERS WHICH COULD ALSO CREATE SOME LOCALIZED FIRE WEATHER CONCERNS DUE TO ASSOCIATED OUTFLOWS. DRY LINE ALSO EXPECTED TO SLOSH BACK AND FORTH FAVORING THE EASTERN PLAINS AND PORTIONS THE EAST SLOPES OF THE SANGRES. THIS COULD INITIATE A FEW THUNDERSTORM COMPLEXES OFF THE EAST SLOPES OF THE FRONT RANGE AND PROVIDE AN ADDED BOOST TO THE BACK DOOR FRONTAL SURGES DUE TO OUTFLOW CONSIDERATIONS. THUS A WILDCARD IN THUNDERSTORM FORECASTING FOR THE EARLIER HALF OF THIS COMING WEEK. CONDITIONS COULD GET A TAD DRIER TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS ANOTHER UPPER LEVEL TROUGH IS DEPICTED TO ENTER THE GREAT BASIN AND SQUASH THE UPPER RIDGE ACCORDINGLY. NOT SO UNCOMMON FOR THIS TIME OF THE YEAR. THE OTHER WEATHER NEWS WILL BE NORMAL TO ABOVE NORMAL TEMPERATURES THROUGH MOST OF THE WEEK. DIDNT MAKE A WHOLE LOT OF CHANGES TO INHERITED FORECAST PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 95 58 96 / 0 0 0 5 GALLUP.......................... 50 91 49 90 / 0 0 0 5 GRANTS.......................... 54 91 54 90 / 0 0 0 5 GLENWOOD........................ 65 100 65 99 / 0 5 5 5 CHAMA........................... 40 84 39 85 / 0 0 0 5 LOS ALAMOS...................... 61 88 61 89 / 0 0 0 5 RED RIVER....................... 34 82 34 83 / 10 10 10 10 TAOS............................ 45 90 45 91 / 0 5 5 10 SANTA FE........................ 54 91 54 92 / 0 0 0 5 SANTA FE AIRPORT................ 56 92 56 93 / 0 0 0 5 ESPANOLA........................ 59 95 58 96 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 65 92 64 93 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 63 95 62 96 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 60 91 59 92 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 62 94 60 95 / 0 0 0 5 SOCORRO......................... 64 95 63 96 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 55 83 55 84 / 0 0 0 10 MORIARTY/ESTANCIA............... 50 85 50 86 / 0 0 0 5 CARRIZOZO....................... 56 92 56 93 / 0 0 0 5 RUIDOSO......................... 49 80 49 81 / 10 0 0 10 RATON........................... 54 89 54 90 / 10 10 10 20 LAS VEGAS....................... 55 89 55 90 / 0 10 10 5 ROY............................. 55 85 55 86 / 10 10 10 10 CLAYTON......................... 59 87 59 88 / 10 5 10 10 SANTA ROSA...................... 63 92 63 93 / 10 5 10 5 TUCUMCARI....................... 65 94 65 95 / 10 5 10 10 FORT SUMNER..................... 62 90 62 91 / 10 5 10 5 CLOVIS.......................... 62 94 62 95 / 10 5 10 5 PORTALES........................ 63 95 63 96 / 10 5 10 5 ROSWELL......................... 65 100 65 101 / 10 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT SUN JUN 17 2007 NMZ001>021-026-181200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO MAY APPROACH SEVERE LIMITS. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND TORRENTIAL RAIN PRODUCING MINOR FLOODING ARE ALL POSSIBLE BETWEEN 4 PM AND MIDNIGHT. THE AREA OF CONCERN COVERS EASTERN COLFAX...MORA AND SAN MIGUEL COUNTIES...AND ALL OF UNION... HARDING AND QUAY COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
In the hours before
Special weather statement, Jun 17, 4:29 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 429 PM MDT SUN JUN 17 2007 NMZ005-172300- NORTHEAST HIGHLANDS- 429 PM MDT SUN JUN 17 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHERN COLFAX COUNTY... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES SOUTHWEST OF COKEDALE. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 17, 4:29 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 429 PM MDT SUN JUN 17 2007 NMZ005-172300- NORTHEAST HIGHLANDS- 429 PM MDT SUN JUN 17 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHERN COLFAX COUNTY... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES SOUTHWEST OF COKEDALE. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Jun 17, 4:45 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 E LAKE ARTHUR 33.00N 104.33W
06/17/2007 E0.75 INCH CHAVES NM TRAINED SPOTTER
&&
DPORTERSpecial weather statement, Jun 17, 5:27 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT SUN JUN 17 2007 NMZ005-180000- NORTHEAST HIGHLANDS- 527 PM MDT SUN JUN 17 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL MORA COUNTY... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF WAGON MOUND. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 17, 6:00 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT SUN JUN 17 2007 NMZ006-012-180030- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY- 600 PM MDT SUN JUN 17 2007 ...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL HARDING COUNTY... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF ROY. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN SAN MIGUEL COUNTY AND RURAL WEST CENTRAL HARDING COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jun 17, 7:29 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 729 PM MDT SUN JUN 17 2007 NMZ006-012-013-180200- CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY- 729 PM MDT SUN JUN 17 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN HARDING COUNTY... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHEAST OF MOSQUERO. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGAN. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:07 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.